I have been suffering with water retention in my lower legs (oedema) and around my stomach (acities)
I was on 3 madopar a day 125/50 spread out morning late afternoon and late evening
But ever since my consultant changed my dose to /125/50 +62.5/12.5 3 times a day so half as much again I have ben suffering with bakers cysts and water retention.
I am almost certain that its this increase in madopar that is doing this but I am interested in knowing has anyone else been affected in this way
Also if they have whats the soloution and of course why does it cause this in some people
cards on the table water retention is absoloutelly awful when trying to walk and it gets worse later in the day and worse again in the evenings
Thanks in advance.................Paul
I'm on madopar Paul and have been for a year or more, I haven't noticed what you've described or during the build up to my daily amount which has remained a constant now since august, i take 62.5 x 4 three times daily & 62.5 x3 early evening plus one Madopar CR &1 amitriptyline(to help me sleep) over night with entacapone alongside my day time dose of madopar.
I would think just a guess some careful administration of Salt pills to deal with the water retention?.
I would also guess winter turning to spring would be beneficial to us all, certainly i'm lookin forward to it.
Hi Paul i am on Madopar 600mgs per day spread out every 3 hours plus 10 mgs of Requip XL in the evenings. I have taken Madopar for approx 2 and a half years and have not had the symptoms that you are describing, though my nurse asks me at every visit if i have had any swelling in my ankles through fluid retention. I have always found the meds to be very beneficial and the only side effect is that i feel much more energetic and less stiffness. At the moment i feel in need of an increase but my nurse is reluctant and so i am now going to be fitted with a monitor on the 11th April which will record movement and it will show up when my meds are wearing off and hopefully they can then be adjusted. You can read all the information on their website www.globalkineticscorporation.com
Best to have a chat with your PD nurse about the ankles and she will be best to advise you.....meanwhile keeeeeeeeeeep smiling
I was wondering how your oedema is now, and if you got to find out the cause. I'm on Madopa 12x62.5mg daily in divided doses throughout the day. I have developed oedema in my lower legs and ankles, in my lower abdomen. and in my hands. I have never put it down to the Madopar before, but now you mention it, as my meds have been increased, my swelling is getting worse.
thanks in anticipation of a reply
apologies for taking so long to reply my water retention varies but is a lot better than when i first posted i am on 5x 125 spread throughout the day and a 62.5 quick release to take before i get out of bed which is awful trying to move my alarm clock was going the other morning and it must have taken 3 or 4 minutes before i could get to it will have to move it near bed legs wont work first thing and lots of pain both knees have gone mind so i never know which is causing the most misery because arthritis causes natural stiffness anyway i am bad for at least 3 hours on gettig up but thank goodness for nsaid's be knackered without them the devil is indeed in the detail